Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 28, 2021, 1:55 AM CDT for Manitowoc County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 1:55 AM CDT (06:55 UTC)
- Expired
- Apr 28, 2021, 2:15 AM CDT
- In force
- 20 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
465
WWUS83 KGRB 280655
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
155 AM CDT Wed Apr 28 2021
WIZ050-280715-
Manitowoc WI-
155 AM CDT Wed Apr 28 2021
...STRONG THUNDERSTORMS CROSSING MANITOWOC COUNTY...
At 154 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Brillion to Camp Rokilio Scout
Camp. Movement was east at 45 mph.
Pea size hail and brief heavy rainfall will be possible with these
storms.
Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, Two Creeks, Camp Rokilio
Scout Camp, Two Rivers, Kiel, Newton and Cato.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4423 8804 4424 8799 4424 8789 4427 8789
4431 8776 4433 8748 4418 8745 4407 8759
4390 8769 4389 8804
TIME...MOT...LOC 0654Z 266DEG 46KT 4420 8791 4393 8796
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:46 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 28, 12:46 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1246 AM CDT Wed Apr 28 2021 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 227 PM CDT Tue Apr 27 2021 Main forecast concern to be on convective potential tonight and whether any of these storms could become severe. The 19Z MSAS surface analysis showed a quasi-stationary front draped from northern IA east-northeast through southern WI into south-central Lower MI. An area of low pressure was located over southwest IA and was responsible for more thunderstorm activity over the central Plains/Upper Midwest. Radar mosaic indicated a band of strong thunderstorms exiting far northeast WI associated with elevated CAPE and instability. The quasi-stationary front over southern WI may actually slip a bit south tonight as the combination of mid-level frontogenesis/ moisture continues to lift over the front and generate showers/ thunderstorms across northeast WI. Elevated instability and steep mid-level lapse rates could lead to stronger storms into the evening hours with a potential of large hail. PW values at 1 inch or greater could also bring locally heavy rain, especially if the cells train over the same area. Min temperatures to range from the middle 30s far north, to the lower 40s south. Precipitation chances will continue into Wednesday morning as a surface wave rides the front into Lower MI and a subtle mid-level shortwave trough passes to our south. A weak area of high pressure is forecast to move into the western Great Lakes region by Wednesday afternoon and at least end the rain threat, although clouds may linger through the rest of the day. Max temperatures to range from the lower to middle 50s far north, to around 60 degrees west of the Fox Valley. .LONG TERM...Wednesday Night Through Tuesday Issued at 227 PM CDT Tue Apr 27 2021 500mb trough will move into the western Great Lakes region Wednesday night, and then across the area Thursday into Thursday night. The 500mb pattern will flatten out over the weekend with zonal flow into early next week. The models diverge by the middle of next week as the ECMWF digs a trough across the western United States while the GFS/Canadian models keep a flatter patten across the United States. Dry conditions are expected Wednesday night into Thursday morning. An upper level disturbance will drop southeast out of Canada Thursday afternoon. The combination of the short wave energy and steep mid level lapse rates may trigger isolated thunderstorms, especially across northern Wisconsin. Did add a mention of thunder in the Hazardous Weather Outlook (HWO). Depending on the timing of the system, a chance of showers may need to be added to the early evening hours over the next day or two. Dry conditions expected Friday into Friday evening. Return flow sets up late Friday night into Saturday, along with a weak disturbance moving across the area will lead to the chances of showers. May need to add thunder in the coming days as the models indicated steep mid level lapse rates. A cold front will drop south across the area Sunday, bringing a chance of showers to the area. Low confidence in the rain chances Monday and Tuesday as the ECMWF run this morning is building high pressure across much of the area during this time period. Best chance of rain would be across central and east- central Wisconsin at the moment. && .AVIATION...for 06Z TAF Issuance Issued at 1243 AM CDT Wed Apr 28 2021 Line of showers and storms oriented from SW-NE moving across ATW and GRB at time of TAF issuance. Expecting periods of thunder for the next few hours. By sunrise, this rain should push east of our TAF sites. KMTW may still be dealing with residual showers. Ceilings dancing between MVFR and IFR early on for most sites... KRHI contending with IFR and LIFR dance. Gradually, all sites to MVFR by this afternoon, and to VFR after sunset. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Eckberg AVIATION.......Kotenberg
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few of these storms may become severe with large hail the main hazard. A slight risk exists across central and east-central Wisconsin, while there is a marginal risk over northern Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail over one-half inch in diameter to the National Weather Service in Green Bay. LMZ521-522-541>543-281930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon, which would create a lightning hazard to mariners. Kallas/Eckberg
In the hours before
Local storm report, Apr 28, 1:04 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
104 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL KAUKAUNA 44.26N 88.26W
04/28/2021 M0.50 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
TIMMUSpecial weather statement, Apr 28, 1:10 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
110 AM CDT Wed Apr 28 2021
WIZ048>050-280700-
Calumet WI-Winnebago WI-Manitowoc WI-
110 AM CDT Wed Apr 28 2021
...STRONG STORMS CROSSING SOUTHERN WINNEBAGO COUNTY...
At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Lake Poygan to near Rush Lake
to Ripon. Movement was east at 45 mph.
Pea size hail and brief heavy rainfall will be possible with these
storms.
Locations impacted include...
Oshkosh, Chilton, St Anna, Central Lake Winnebago, Rush Lake,
Northern Lake Winnebago, Kiel, Omro, New Holstein and Winneconne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4412 8889 4412 8801 4398 8799
4389 8799 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 0608Z 267DEG 40KT 4406 8883 4396 8881 4385 8882
UhlmannSpecial weather statement, Apr 28, 1:13 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Green Bay WI
113 AM CDT Wed Apr 28 2021
WIZ039-040-049-050-280645-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
113 AM CDT Wed Apr 28 2021
...STRONG STORMS CROSSING EAST CENTRAL WISCONSIN...
At 113 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Bellevue Town to near Brillion.
Movement was east at 45 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Kewaunee, Brillion, Denmark, Two Creeks, Bellevue Town, De Pere,
Ashwaubenon, Bellevue, Allouez and Ledgeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4445 8812 4450 8745 4439 8746 4433 8748
4426 8747 4419 8747 4418 8813
TIME...MOT...LOC 0613Z 264DEG 37KT 4441 8801 4423 8803
UhlmannLocal storm report, Apr 28, 1:22 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
122 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL APPLETON 44.26N 88.40W
04/28/2021 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&Local storm report, Apr 28, 1:27 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
127 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL 2 W KIMBERLY 44.27N 88.35W
04/28/2021 M0.25 INCH OUTAGAMIE WI PUBLIC
&&Special weather statement, Apr 28, 1:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
155 AM CDT Wed Apr 28 2021
WIZ050-280715-
Manitowoc WI-
155 AM CDT Wed Apr 28 2021
...STRONG THUNDERSTORMS CROSSING MANITOWOC COUNTY...
At 154 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Brillion to Camp Rokilio Scout
Camp. Movement was east at 45 mph.
Pea size hail and brief heavy rainfall will be possible with these
storms.
Locations impacted include...
Manitowoc, Cleveland, Valders, St. Nazianz, Two Creeks, Camp Rokilio
Scout Camp, Two Rivers, Kiel, Newton and Cato.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4423 8804 4424 8799 4424 8789 4427 8789
4431 8776 4433 8748 4418 8745 4407 8759
4390 8769 4389 8804
TIME...MOT...LOC 0654Z 266DEG 46KT 4420 8791 4393 8796
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Menominee | 43 min |
| Apr 27, 9:02 PM CDT | Special Weather Statement | GRB | Wood | 43 min |
| Apr 27, 10:24 PM CDT | Special Weather Statement | GRB | Portage | 51 min |
| Apr 27, 11:09 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 51 min |
| Apr 27, 11:28 PM CDT | Special Weather Statement | GRB | Waushara | 47 min |
| Apr 27, 11:58 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 47 min |
| Apr 28, 12:11 AM CDT | Special Weather Statement | GRB | Winnebago | 34 min |
| Apr 28, 12:44 AM CDT | Special Weather Statement | GRB | Brown, Outagamie | 46 min |
| Apr 28, 1:10 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 50 min |
| Apr 28, 1:13 AM CDT | Special Weather Statement | GRB | Brown | 32 min |
| Apr 28, 2:36 AM CDT | Small Craft Advisory | GRB | 10 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.